Mathematical Sciences Research Institute Publications

Topology of Real Algebraic Sets

Authors: Akbulut, Selman, King, Henry

Buy this book

eBook $109.00
price for USA (gross)
  • ISBN 978-1-4613-9739-7
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Softcover $139.00
price for USA
  • ISBN 978-1-4613-9741-0
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
About this book

In the Fall of 1975 we started a joint project with the ultimate goal of topo­ logically classifying real algebraic sets. This has been a long happy collaboration (c.f., [K2)). In 1985 while visiting M.S.R.1. we organized and presented our classification results up to that point in the M.S.R.1. preprint series [AK14] -[AK17]. Since these results are interdependent and require some prerequisites as well as familiarity with real algebraic geometry, we decided to make them self contained by presenting them as a part of a book in real algebraic geometry. Even though we have not arrived to our final goal yet we feel that it is time to introduce them in a self contained coherent version and demonstrate their use by giving some applications. Chapter I gives the overview of the classification program. Chapter II has all the necessary background for the rest of the book, which therefore can be used as a course in real algebraic geometry. It starts with the elementary properties of real algebraic sets and ends with the recent solution of the Nash Conjecture. Chapter III and Chapter IV develop the theory of resolution towers. Resolution towers are basic topologically defined objects generalizing the notion of manifold.

Table of contents (7 chapters)

Buy this book

eBook $109.00
price for USA (gross)
  • ISBN 978-1-4613-9739-7
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Softcover $139.00
price for USA
  • ISBN 978-1-4613-9741-0
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Topology of Real Algebraic Sets
Authors
Series Title
Mathematical Sciences Research Institute Publications
Series Volume
25
Copyright
1992
Publisher
Springer-Verlag New York
Copyright Holder
Springer-Verlag New York, Inc.
eBook ISBN
978-1-4613-9739-7
DOI
10.1007/978-1-4613-9739-7
Softcover ISBN
978-1-4613-9741-0
Series ISSN
0940-4740
Edition Number
1
Number of Pages
X, 249
Topics